Aa
A
A
Close
Avatar universal
severe anxitey/ blackouts
hello, I need some serious help with this .... and I would highly appreciate any answers I can get .... I have been diagnosed with severe anxiety disorder ..... I've been dealing with this for six , going on seven years now .... I'm pregnant now and I'm almost three months ..... ive been taking lorizpam for the timing of my anxiety .... my new doctor doesn't know actually how bad it is because he has only seen me three times.... I have tremors, shakes, like serious ones it makes my body feel like I'm shaking on the inside and then before I know it I'm shaking on the outside to ... its scary ... I don't want to even come out of my bedroom .... I use to not even be able to ride in a vehicle without having a panick attack . let alone be around people ..... I have had a ouple of siezers, and about two years ago I started experiencing blackouts . some times they would just be right out of the blue .... I would be so calm and then I would get extremely dizzy , and I would try to grab a hold of something to help keep my balance and then the next thing I know I'm waking up in someones arms asking what the hell just happened, completely freaked out .... the first time that happened a friend of mine caught me before my head hit the brick holding up my bed .... after then it could still be spontaneous, but I would feel it when it was about to happen... sometimes ive even experienced these epoisodes for fifteen minutes until I would black out . my panick attacks also bring them on unfortunately ..... I just don't know exzacully how to put all of this to my obgyn ... ive down sized on the larizapam from taking 2 miligrams 3 times daily to a 0.5 three times daily , sinceim pregnant .... and everything is absolutely fine with my baby ..... I just have this extreme gut feeling and absolute fear or not taking that medication .... considering I'm not taking any of my other medications .... I don't know what to do or how to go about this and exspain to my doctor that I really and truly feel like it woul be better for me to take what I do now .... I really believe it would be better for me and the baby to continue taking this ... exspecially considering the black out I had this morning .... I need some guidance seriously
Cancel
3 Answers
Page 1 of 1
Avatar universal
You have done a good job of explaining the problem which is you don't comfortable discussing your situation with your doctor. However, considering that you are pregnant, it is important that you do give your doctor all the info about your meds and your blackouts.
My advice is to print this thread off and email or fax it to her so there is no way you can keep it secret any longer, and make an appointment at the same time to discuss it.
I found this info "There is an association between low birth weight, complications, and maternal anxiety, making it important to identify and find safe interventions. However, Ativan is not recommended during pregnancy, especially during the first trimester, when the fetus is at a vulnerable developmental stage."  

I am not a doctor but only provided this info as this seems serious and it is unfair to you and the baby for you to be withholding information from your doctor who needs to know everything important in order to provide the best care for you.

Comment
Cancel
Comment
Avatar universal
You said your new doctor doesn't know you very well. Does she know that you are pregnant and did she prescribe the lorazepam?
Comment
Cancel
Avatar universal
yes he does . he knows I'm pregnant lol and my physiatrist knows that I'm pregnant also and has taking off of all of my meds except for Prozac and lorazepam  
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I take it either your family Dr or psychiatrist prescribed your medication. And you just can't bring it up to your OB/GYN for fear that she will take you off of it.
I'm not a Dr either but I think there might be a couple of anti anxiety meds  that are a little safer that you can take while pregnant.
Most people don't pass out during a panic attack. I mean, some have, but it's a little rare. You mentioned that this happened once when you were completely calm so I don't see how it could be anxiety related.
I think you need to talk to one of your Drs to see about getting some tests done to find out why you're having these episodes. If it's anxiety or something else going on.
Comment
Cancel
Comment
Avatar universal
Second Remar here -- I think something else is going on here.  Anxiety can cause a lot of symptoms, and some who hyperventilate can I suppose go so far as to black out, but that isn't spontaneous.  The shakes are also a common anxiety symptom but not the way you're describing them.  It could be anxiety, none of us on here are experts, but I'd be seeing the best doctor I could find to do the most thorough check-up I've ever had.  So many things can cause what is diagnoses as anxiety -- thyroid problems, blood sugar problems, hidden viruses, hidden bacterial infections, inner ear problems, hormonal imbalances, nutrient deficiencies (from your description, just off the top of my head would be possible anemia from iron or B12 deficiency, lack of electrolytes, lack of Vitamin D, just a host of things you need to eliminate from consideration.  So again, I'm with Remar on this one.
Comment
Cancel
Avatar universal
ok thank you very much youll . Ill talk to my doctor and see what he would like to do ... I always thought there might of been something else going on . and having someone else say the same thing ive been thinking brings comfort . I highly appreciate for everyone here to take the time to repley to this . and on just on a side note I have almost completely put down my anxiety medication I am now taking a 0.5 once daily . and then I'm just going to start skipping days that way the with drawals want effect the baby , because the withdrawals wont be strong enough to hurt my child .
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
remar I do completely agree with you also . I'm absolutely terrified for the most part on completely stopping my medication . but I have done very well on the down sizing . ive even skipped steps on down sizing on that medication . and I'm proud of myself for that . I just try to sit here and think its just anxiety problems. instead of worrying myself that there is more going on with me then what I want to except . ive had ct scans done. mkgs blood work , and ect.the doctors would always say everything came back normal , but ithink the problem with that is because I was just in the er all the time and not actually seeing a doctor of my own at the time . after I talk to my doctor on Tuesday I'm willing to way out his options . and seriously talk to him about all of this . I discussed the blackouts with my father a while back ago when they first started happening . and he said he had the same problem but unfortunately he never had that issue checked out.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
Avatar universal
Blank
3od commented on A very inspiring colu...
29 mins ago
Avatar universal
Blank
TimeaBerta commented on A very inspiring colu...
11 hrs ago
517872 tn?1512828753
Blank
senseanonymous Stand and live and be the b... Comment
Dec 13
Top Anxiety Answerers
Avatar universal
Blank
Arlington, VA
370181 tn?1428180348
Blank
Arlington, WA
Avatar universal
Blank
973741 tn?1342346373
Blank
675718 tn?1449992146
Blank
El Paso, TX
Anxiety Community Resources
Top Anxiety Answerers
Avatar universal
Blank
Arlington, VA
370181 tn?1428180348
Blank
Arlington, WA
Avatar universal
Blank
973741 tn?1342346373
Blank
675718 tn?1449992146
Blank
El Paso, TX